MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY
Catalog Number 828800PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a certas valve (id 828800pl) had been programmed incorrectly with a medtronic shunt by accident and the physician said it was faulty.The valve was implanted in a 69 year old male patient on (b)(6) 2018 with setting of 3.The valve failure was discovered when patient was admitted in the emergency room due to dizziness.The valve was explanted and replaced with a new valve on (b)(6) 2024.Patient is doing good.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The certas valve (id (b)(6)) was returned for evaluation.Device history record (dhr) - the product code (b)(6) with lot 200113, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 3.The catheters were irrigated, no occlusion noted.The valve was visually inspected, needle hole was noted in the needle chamber.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, siphon guard and pressure.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE VALVE ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18787811
Report Number3013886523-2024-00051
Device Sequence Number20791634
Product Code JXG
UDI-Device Identifier10886704079002
UDI-Public(01)10886704079002(17)230531(10)200113
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number828800PL
Device Lot Number200113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexMale